Duke Mathematical Journal

Variations of the mixed Hodge structure of affine hypersurfaces in algebraic tori

Victor V. Batyrev

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 69, Number 2 (1993), 349-409.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077293574

Mathematical Reviews number (MathSciNet)
MR1203231

Zentralblatt MATH identifier
0812.14035

Digital Object Identifier
doi:10.1215/S0012-7094-93-06917-7

Subjects
Primary: 14M25: Toric varieties, Newton polyhedra [See also 52B20]
Secondary: 14D07: Variation of Hodge structures [See also 32G20] 14F40: de Rham cohomology [See also 14C30, 32C35, 32L10] 14J45: Fano varieties 32J25: Transcendental methods of algebraic geometry [See also 14C30]

Citation

Batyrev, Victor V. Variations of the mixed Hodge structure of affine hypersurfaces in algebraic tori. Duke Mathematical Journal 69 (1993), no. 2, 349--409. doi:10.1215/S0012-7094-93-06917-7. http://projecteuclid.org/euclid.dmj/1077293574.


Export citation

References

  • [1] M. F. Atiyah and I. G. Macdonald, Introduction to Commutative Algebra, Addison-Wesley Ser. Math., Oxford, 1969.
  • [2] P. S. Aspinwall, C. A. Lütken, and G. G. Ross, Construction and couplings of mirror manifolds, Phys. Lett. B 241 (1990), no. 3, 373–380.
  • [3] P. S. Aspinwall and C. A. Lütken, Geometry of mirror manifolds, Nuclear Phys. B 353 (1991), no. 2, 427–461.
  • [4] P. S. Aspinwall and C. A. Lütken, Quantum algebraic geometry of superstring compactifications, Nuclear Phys. B 355 (1991), no. 2, 482–510.
  • [5] H. Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8–28.
  • [6] V. V. Batyrev, On the classification of smooth projective toric varieties, Tohoku Math. J. (2) 43 (1991), no. 4, 569–585.
  • [7] V. V. Batyrev, Dual polyhedra and the mirror symmetry for Calabi-Yau hypersurfaces in toric varieties, preprint, Univ.-GH-Essen, 1992.
  • [8] V. V. Batyrev, Classification of toric Fano $4$-folds, preprint, Univ.-GH-Essen, 1992.
  • [9] J.-M. Bismut and D. S. Freed, The analysis of elliptic families. I. Metrics and connections on determinant bundles, Comm. Math. Phys. 106 (1986), no. 1, 159–176.
  • [10] P. Candelas, X. C. de la Ossa, P. S. Green, and L. Parkes, A pair of Calabi-Yau manifolds as an exactly soluble superconformal theory, Nuclear Phys. B 359 (1991), no. 1, 21–74.
  • [11] J. Carlson and P. Griffiths, Infinitesimal variations of Hodge structure and the global Torelli problem, Journées de Géometrie Algébrique d'Angers, Juillet 1979/Algebraic Geometry, Angers, 1979, Sijthoff and Noordhoff, Alphen aan den Rijn, 1980, pp. 51–76.
  • [12] J. Carlson, M. Green, P. Griffiths, and J. Harris, Infinitesimal variations of Hodge structure I, Compositio Math. 50 (1983), no. 2-3, 109–205.
  • [13] S. Cecotti, $N=2$ Landau-Ginzburg vs. Calabi-Yau $\sigma$-models: non-perturbative aspects, Internat. J. Modern Phys. A 6 (1991), no. 10, 1749–1813.
  • [14] C. H. Clemens, A Scrapbook of Complex Curve Theory, Univ. Ser. Math., Plenum Press, New York, 1980.
  • [15] V. I. Danilov, The geometry of toric varieties, Russian Math. Surveys 33 (1978), 97–154.
  • [16] V. I. Danilov and A. G. Khovanskiî, Newton polyhedra and an algorithm for computing Hodge-Deligne numbers, Math. USSR-Izv. 29 (1987), 279–298.
  • [17] V. I. Danilov, de Rham complex on toroidal variety, Algebraic geometry (Chicago, IL, 1989) eds. I. Dolgachev and W. Fulton, Lecture Notes in Math., vol. 1479, Springer, Berlin, 1991, pp. 26–38.
  • [18]1 P. Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. (1971), no. 40, 5–57.
  • [18]2 P. Deligne, Théorie de Hodge. III, Inst. Hautes Études Sci. Publ. Math. (1974), no. 44, 5–77.
  • [19] I. Dolgachev, Weighted projective varieties, Group actions and vector fields (Vancouver, B.C., 1981) ed. J. B. Carrell, Lecture Notes in Math., vol. 956, Springer, Berlin, 1982, pp. 34–71.
  • [20] B. Dwork, On the zeta function of a hypersurface, Inst. Hautes Études Sci. Publ. Math. (1962), no. 12, 5–68.
  • [21] B. Dwork, On the zeta function of a hypersurface II, Ann. of Math. (2) 80 (1964), 227–299.
  • [22] B. Dwork, Generalized Hypergeometric Functions, Oxford Math. Monographs, Clarendon Press, Oxford, 1990.
  • [23] E. Ehrhart, Démonstration de la loi de réciprocité pour un polyèdre entier, C. R. Acad. Sci. Paris Sér. A-B 265 (1967), A5–A7.
  • [24] A. Font, Periods and duality symmetries in Calabi-Yau compactifications, preprint, UCVFC/DF-1-92.
  • [25] I. M. Gelfand, A. V. Zelevinsky, and M. M. Kapranov, Equations of hypergeometric type and toric varieties, Functional Anal. Appl. 28 (1989), no. 2, 12–26, English trans. 94–106.
  • [26] I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Generalized Euler integrals and $A$-hypergeometric functions, Adv. Math. 84 (1990), no. 2, 255–271.
  • [27] I. M. Gelfand, A. V. Zelevinsky, and M. M. Kapranov, Discriminants of polynomials in several variables and triangulations of Newton polyhedra, Algebra i Analiz 2 (1990), no. 3, 1–62, English trans., Leningard Math. J. 2 (1991), 449–505.
  • [28] D. Gepner, Exactly solvable string compactifications on manifolds of $\rm SU(N)$ holonomy, Phys. Lett. B 199 (1987), no. 3, 380–388.
  • [29] B. R. Greene, S.-S. Roan, and S.-T. Yau, Geometric singularities and spectra of Landau-Ginzburg models, Comm. Math. Phys. 142 (1991), no. 2, 245–259.
  • [30] B. Grossman, $p$-adic strings, the Weil conjectures and anomalies, Phys. Lett. B 197 (1987), no. 1-2, 101–104.
  • [31] P. Griffiths, On the periods of certain rational integrals. I, II, Ann. of Math. (2) 90 (1969), 460-495; ibid. (2) 90 (1969), 496–541.
  • [32] A. Grothendieck, On the de Rham cohomology of algebraic varieties, Inst. Hautes Études Sci. Publ. Math. (1966), no. 29, 95–103.
  • [33] R. Hartshorne, Algebraic Geometry, Grad. Texts in Math., vol. 52, Springer-Verlag, Berlin, 1977.
  • [34] T. Hibi, Ehrhart polynomials of convex polytopes, $h$-vectors of simplicial complexes, and nonsingular projective toric varieties, Discrete and Computational Geometry (New Brunswick, NJ, 1989/1990), DIMACS Series in Discrete Mathematics and Theoretical Computer Science, vol. 6, Amer. Math. Soc., Providence, 1991, pp. 165–177.
  • [35] T. Hibi, Dual polytopes of rational convex polytopes, Combinatorica 12 (1992), no. 2, 237–240.
  • [36] M. M. Kapranov, B. Sturmfels, and A. V. Zelevinsky, Quotients of toric varieties, Math. Ann. 290 (1991), no. 4, 643–655.
  • [37] N. Katz, On the differential equation satisfied by a period matrix, Publ. Math. I.H.E.S. 39 (1968), 71–106.
  • [38] N. Katz, Internal reconstruction of unit root $F$-crystals via expansion coefficients, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 245–285.
  • [39] A. G. Hovanskiî, Newton polyhedra and the genus of full intersections, Funktsional. Anal. i Prilozhen. 12 (1978), no. 1, 51–61.
  • [40] A. G. Kouchnirenko, Polyèdres de Newton et nombres de Milnor, Invent. Math. 32 (1976), no. 1, 1–31.
  • [41] W. Lerche, C. Vafa, and N. P. Warner, Chiral rings in $N=2$ superconformal theories, Nuclear Phys. B 324 (1989), no. 2, 427–474.
  • [42] D. Mumford and J. Fogarty, Geometric Invariant Theory, 2nd ed., Ergeb. Math. Grenzgeb. (2), vol. 34, Springer-Verlag, Berlin, 1982.
  • [43] S. Mori, Projective manifolds with ample tangent bundles, Ann. of Math. (2) 110 (1979), no. 3, 593–606.
  • [44] D. Morrison, Mirror symmetry and rational curves on quintic $3$-folds: A guide for mathematicians, preprint, Duke University, DUK-M-90-01, July 1991.
  • [45] D. Morrison, Picard-Fuchs equations and mirror maps for hyperspaces, preprint, Duke University, DUK-M-91-14, October 1991.
  • [46] A. Klemm and S. Theisen, Consideration of one-modulus Calabi-Yau compactifications: Picard-Fuchs equations, Kähler potentials and mirror maps, preprint, KA-THEP-03/92, TUM-TH-132-92, April 1992.
  • [47] T. Oda, Convex Bodies and Algebraic Geometry—An Introduction to the Theory of Toric Varieties, Ergeb. Math. Grenzgeb. (3), vol. 15, Springer-Verlag, Berlin, 1988.
  • [48] T. Oda and H. S. Park, Linear Gale transforms and Gel fand-Kapranov-Zelevinskij decompositions, Tohoku Math. J. (2) 43 (1991), no. 3, 375–399.
  • [49] R. Stanley, Decompositions of rational convex polytopes, Ann. Discrete Math. 6 (1980), 333–342.
  • [50] R. Stanley, Enumerative Combinatorics, Vol. I, Wadsworth & Brooks/Cole Math. Ser., Wadsworth & Brooks/Cole, Monterey, Calif., 1986.
  • [51] R. Stanley, On the Hilbert function of a graded Cohen-Macaulay domain, J. Pure Appl. Algebra 73 (1991), no. 3, 307–314.
  • [52] J. Steenbrink, Intersection form for quasi-homogeneous singularities, Compositio Math. 34 (1977), no. 2, 211–223.
  • [53] J. Stienstra, Formal group laws arising from algebraic varieties, Amer. J. Math. 109 (1987), no. 5, 907–925.
  • [54] J. Stienstra, Marius van der Put, and Bert van der Marel, On $p$-adic monodromy, Math. Z. 208 (1991), no. 2, 309–325.
  • [55] J. Stienstra, A variation of mixed Hodge structure for a special case of Appell's $F4$, Proc. Tanaguchi Workshop “Special Differential Equations”, Kyoto, 1991, pp. 109–116.
  • [56] A. N. Varchenko, Zeta-function of monodromy and Newton's diagram, Invent. Math. 37 (1976), no. 3, 253–262.
  • [57] E. Witten, Mirror manifolds and topological field theory, preprint, IASSNS-HEP-91, December 1991.